Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 23, NWS Detroit, MI

May 29, 2011Wayne County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at May 29, 2011, 5:46 PM EDT for Wayne County, Michigan. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2011, 5:46 PM EDT (21:46 UTC)
Expired
May 29, 2011, 6:20 PM EDT
In force
34 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Wayne County, MI

The radar

The Detroit radar (KDTX), 60 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 1:29 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WUUS53 KDTX 292146
SVRDTX
MIC163-292245-
/O.NEW.KDTX.SV.W.0023.110529T2146Z-110529T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
546 PM EDT SUN MAY 29 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 645 PM EDT

* AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR DIXBORO...OR NEAR ANN
  ARBOR...AND MOVING EAST AT 55 MPH. PENNY SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CANTON AND PLYMOUTH AROUND 555 PM EDT.
  WESTLAND AND WAYNE AROUND 600 PM EDT.
  GARDEN CITY AND DEARBORN HEIGHTS AROUND 605 PM EDT.
  DEARBORN AND MELVINDALE AROUND 610 PM EDT.
  SOUTHWEST DETROIT AND DETROIT AROUND 615 PM EDT.
  BELLE ISLE AND DOWNTOWN DETROIT AROUND 620 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DETROIT...            WYANDOTTE...          TRENTON...
  TAYLOR...             ROMULUS...            NORTHVILLE...
  LIVONIA...            GROSSE ILE...         FLAT ROCK...
  DOWNTOWN DETROIT...   DEARBORN...           CANTON...
  BELLEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4210 8327 4209 8354 4243 8355 4245 8287
      4234 8295 4232 8306 4228 8310 4227 8310
      4224 8313 4218 8314 4212 8311 4209 8314
      4207 8318 4203 8318
TIME...MOT...LOC 2146Z 268DEG 49KT 4232 8364
WIND...HAIL 60MPH 0.75IN

$$

SF/AD
2 follow-up statements
882 
WWUS53 KDTX 292159
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
559 PM EDT SUN MAY 29 2011

MIC163-292245-
/O.CON.KDTX.SV.W.0023.000000T0000Z-110529T2245Z/
WAYNE MI-
559 PM EDT SUN MAY 29 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE COUNTY
UNTIL 645 PM EDT...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR LIVONIA...MOVING EAST AT 55 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTHWEST DETROIT AND REDFORD AROUND 605 PM EDT.
  DETROIT AND SOUTHWEST DETROIT AROUND 610 PM EDT.
  HAMTRAMCK AND HIGHLAND PARK AROUND 615 PM EDT.
  BELLE ISLE AROUND 620 PM EDT.
  GROSSE POINTE WOODS AND HARPER WOODS AROUND 625 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DETROIT...            WYANDOTTE...          TRENTON...
  TAYLOR...             ROMULUS...            LIVONIA...
  GROSSE ILE...         FLAT ROCK...          DOWNTOWN DETROIT...
  DEARBORN...           CANTON...             BELLEVILLE...

LAT...LON 4210 8327 4209 8354 4243 8355 4245 8287
      4234 8295 4232 8306 4228 8310 4227 8310
      4224 8313 4218 8314 4212 8311 4209 8314
      4207 8318 4203 8318
TIME...MOT...LOC 2159Z 263DEG 48KT 4236 8335
WIND...HAIL 60MPH 0.75IN

$$

SF/AD
782 
WWUS53 KDTX 292220
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
620 PM EDT SUN MAY 29 2011

MIC163-292231-
/O.CAN.KDTX.SV.W.0023.000000T0000Z-110529T2245Z/
WAYNE MI-
620 PM EDT SUN MAY 29 2011

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4210 8327 4209 8354 4243 8355 4245 8287
      4234 8295 4232 8306 4228 8310 4227 8310
      4224 8313 4218 8314 4212 8311 4209 8314
      4207 8318 4203 8318
TIME...MOT...LOC 2221Z 263DEG 48KT 4239 8295

$$

SF/AD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:53 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 29, 3:53 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EDT SUN MAY 29 2011

.SHORT TERM...THROUGH TONIGHT

A TORNADO WATCH AND A FLOOD WATCH ARE IN EFFECT FOR PORTIONS OF THE
FORECAST AREA AS A LARGE MCS MOVES TOWARDS THE AREA.

LARGE AND MATURE MCS IS CURRENTLY TRACKING ACROSS THE WESTERN GREAT
LAKES...AND WILL ARRIVE INTO SOUTHEAST MICHIGAN LATER THIS AFTERNOON
AND AFFECT THE AREA THROUGH THE EARLY EVENING HOURS. MAIN SEVERE
WEATHER THREAT FROM THIS COMPLEX WILL BE DAMAGING WINDS IN EXCESS OF
70 MPH. LARGE HAIL WILL ALSO BE POSSIBLE...IN ADDITION TO TORNADOES
AS LCL HEIGHTS FALL IN THE WARM SECTOR AND AS LOW-LEVEL WINDS TURN
EAST-SOUTHEAST AHEAD OF THE LINE. SURFACE WINDS AT NWS OFFICE IN
WHITE LAKE WERE SOUTHEASTERLY AT 330 PM/1930Z...WHILE KDTX VAD WIND
PROFILE (ALSO LOCATED AT NWS WHITE LAKE) AT 1930Z SHOWED THE CORE OF
SOUTHEAST WINDS EXTENDING UP THROUGH 2000 FT AGL. 0-1KM SHEAR VALUES
OVER SOUTHWEST LOWER MICHIGAN WAS RUNNING ABOUT 20 KNOTS AT 19Z PER
SPC ANALYSIS...WITH 0-6KM SHEAR VALUES RANGING FROM 40-50 KNOTS.
WHILE THE SHEAR PROFILE IS FAVORABLE FOR LINEAR MODES OF
CONVECTION...SHEAR VALUES ARE HIGH ENOUGH TO SUPPORT BOTH TORNADIC
SUPERCELLS AS WELL AS BRIEF SPIN-UPS AT THE LEADING EDGE OF LINE OF
STORMS.

ANOTHER VERY LIKELY THREAT WILL BE FLOODING AS PW VALUES RISE TO 1.5
TO 1.75 INCHES BY EARLY EVENING. SURFACE OBSERVATIONS FROM UNDER THE
UPSTREAM BOW ECHO SHOW THESE STORMS HAVE A STRONG HISTORY OF
PRODUCING RAINFALL RATES IN EXCESS OF 1 INCH AN HOUR. THESE STORMS
AND TRAILING STRATIFORM HAVE A HIGH POTENTIAL TO PRODUCE AREAS OF
BOTH FLASH FLOODING AND AREAL FLOODING GIVEN CURRENT SATURATED SOILS
ALONG AND SOUTH OF THE I-69 CORRIDOR. OF PARTICULAR CONCERN WILL BE
AREAS IN AND AROUND THE METRO DETROIT AREA THAT EXPERIENCED PRETTY
SIGNIFICANT FLOODING WITHIN THE PAST WEEK...AS WELL AS THE HURON
RIVER NEAR HAMBURG WHICH IS ALREADY EXPECTED TO CREST AT MAJOR FLOOD
STAGE THIS EVENING.

SHOWERS AND THUNDERSTORMS SHOULD EXIT THE AREA THIS EVENING THE WARM
FRONT (THEY ARE CURRENTLY DEVELOPING ALONG) LIFTS NORTH INTO LAKE
HURON. UPPER RIDGE WILL START BUILDING INTO THE AREA
OVERNIGHT...INCREASING STABILITY AND SUPPORTING A DRY FORECAST AFTER
10PM FOR AREAS SOUTH OF I-69...AND EVERYWHERE BY SUNRISE.

&&

.LONG TERM...

THE WARM FRONT WILL LINGER JUST NORTH OF THE SAGINAW VALLEY AND
NORTHERN THUMB REGION ON MEMORIAL DAY...WITH SOUTHEAST MICHIGAN
SOLIDLY IN THE WARM SECTOR. WITH ABUNDANT AFTERNOON SUNSHINE HIGH
TEMPERATURES WILL SOAR WELL INTO THE 80S WITH SEVERAL 90 DEGREE
VALUES EXPECTED DURING THE AFTERNOON HOURS. DESPITE SB CAPE VALUES
REACHING 3 J/G...A STRONG CAP IN PLACE AT 800MB WILL PREVENT
CONVECTION FROM FIRING WITH CIN VALUES OF 150 TO 200 J/KG.

SOUTHEAST MICHIGAN WILL REMAIN IN THIS WARM CAPPED ENVIRONMENT
MONDAY NIGHT AND TUESDAY MORNING. HOWEVER A LOW PRESSURE SYSTEM
CURRENTLY VISIBLE OVER CALIFORNIA ON WATER VAPOR IMAGERY WILL DEEPEN
AS IT EMERGES EAST OF THE ROCKIES OVER THE NORTHERN PLAINS MONDAY
NIGHT AND HEADS TOWARDS JAMES BAY BY TUESDAY NIGHT. THIS LOW WILL
BRING A COLD FRONT AND SHORTWAVE THROUGH THE CENTRAL GREAT LAKES
TUESDAY AFTERNOON AND TUESDAY NIGHT...PROVIDING THE TRIGGER FOR
ADDITIONAL THUNDERSTORM ACTIVITY. THIS FEATURE WILL ENCOUNTER 2 J/G
OF MLCAPE AND STRONG UNIDIRECTIONAL SHEAR. DEPENDING ON THE TIMING
OF THE FRONT AND ASSOCIATED SHORTWAVE THERE IS A SLIGHT RISK FOR
SEVERE WEATHER WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL.

IN ADDITION TO THE SEVERE WEATHER THREAT...MOST LOCATIONS ARE
EXPECTED TO REACH 90 DEGREES AHEAD OF THE APPROACHING COLD FRONT ON
TUESDAY. WITH TWO DAYS IN A ROW OF MID SUMMER-LIKE CONDITIONS THIS
EARLY IN THE SEASON...THE POTENTIAL EXISTS TO REACH HEAT ADVISORY
CRITERIA.

NORTHWEST FLOW ALOFT AND SURFACE HIGH PRESSURE ON THE DOWNSTREAM
SIDE OF THE UPPER LEVEL RIDGE WILL KEEP CONDITIONS DRY WEDNESDAY AND
THURSDAY WITH TEMPERATURES MUCH CLOSER TO NORMAL LEVELS. A LARGE
DOME OF HIGH PRESSURE ALOFT WILL THEN BUILD INTO THE CENTRAL GREAT
LAKES ON FRIDAY AND FLATTEN OUT A BIT OVER THE WEEKEND. THE RIDGE
WILL BRING A RETURN TO ABOVE NORMAL TEMPERATURES DURING THIS PERIOD
AS 850MB TEMPERATURES RISE INTO THE UPPER TEENS TO AROUND
20...BRINGING DAYTIME HIGHS BACK INTO THE 80S ACROSS MUCH OF THE CWA
AWAY FROM THE GREAT LAKES. WITH THE RIDGE FLATTENING OUT SOME WEAK
SHORTWAVES WILL TRACK THROUGH THE NORTHERN GREAT LAKES ON THE
PERIPHERY OF THE UPPER LEVEL RIDGE FRIDAY AND INTO THE WEEKEND.
DESPITE THIS CHANCE FOR RAIN WITH THESE SHORTWAVES WILL HOLD OFF ON
POPS DURING THIS PERIOD AS THE EXACT TIMING OF THE SHORTWAVES IS
HIGHLY UNCERTAIN THIS FAR OUT INSTEAD OF PUTTING IN A BLANKET 30 POP
FOR EACH PERIOD.

&&

.MARINE...

A WARM FRONT WILL LIFT NORTH ACROSS THE CENTRAL GREAT LAKES THIS
AFTERNOON THROUGH TONIGHT. THUNDERSTORMS...SOME SEVERE...WILL MOVE
ACROSS THE SOUTHERN GREAT LAKES DURING THE LATE AFTERNOON AND
EVENING. DAMAGING WINDS IN EXCESS OF 60 KNOTS WILL BE THE GREATEST
THREAT...HOWEVER LARGE HAIL...TORNADOES/WATERSPOUTS...AND TORRENTIAL
RAINFALL WHICH WILL LIMIT VISIBILITY ARE ALSO POSSIBLE. THE
THUNDERSTORM THREAT WILL CONTINUE OVERNIGHT FOR LAKE HURON AS THE
FRONT MOVES NORTH...WITH RAIN AND THUNDERSTORMS DIMINISHING OVER THE
SOUTHERN GREAT LAKES.

OUTSIDE OF OF THE THUNDERSTORM THREAT...WINDS AND WAVES WILL BE
LIGHT THROUGH THE REMAINDER OF THE HOLIDAY WEEKEND. QUIET WEATHER
WITH TEMPERATURES NEAR 90 OVER THE LAND AREAS IS EXPECTED FOR
MEMORIAL DAY. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY
AFTERNOON AND TUESDAY NIGHT AS A COLD FRONT APPROACHES THE AREA.

&&

.AVIATION...

//DISCUSSION...

MCS CURRENTLY MOVING ACROSS NORTHERN ILLINOIS WILL CONTINUE TO MOVE
EASTWARD ALONG THE SURFACE WARM FRONT DRAPED OVER THE SOUTHERN
GREAT LAKES. ADEQUATE INSTABILITY IS IN PLACE WITH MLCAPES AROUND
1000 J/KG ACROSS THE SOUTH. THIS COMBINED WITH 0-6KM BULK SHEAR OF
40+ KNOTS SUPPORTS ORGANIZED CONVECTION CONTINUING INTO THE EVENING
HOURS. STRAIGHT LINE WINDS WILL BE THE MAIN THREAT WITH A LARGELY
UNIDIRECTIONAL WIND PROFILE AND STORM MOTION AROUND 40 KNOTS. BEST
CHANCE FOR SEVERE WEATHER WILL BE ACROSS THE SOUTH WHERE THE BETTER
INSTABILITY RESIDES BUT HEAVY RAIN WILL ALSO BE POSSIBLE ACROSS THE
NORTHERN TAF SITES...BRINGING PERIODS OF IFR CONDITIONS. CURRENT
TIMING INDICATES THE MAIN CONVECTIVE LINE WILL BE ENTERING THE AREA
AROUND 20Z BUT A FEW SHOWERS AND THUNDERSTORMS COULD DEVELOP AHEAD
OF THE MAIN LINE...AS IS CURRENTLY HAPPENING OVER SOUTHWEST LOWER.

FOR DTW...EXPECT THE MAIN CONVECTIVE LINE TO APPROACH THE TERMINAL
AROUND 21Z. SCATTERED LESS ORGANIZED CONVECTION WILL BE POSSIBLE
AHEAD OF THIS BUT CONFIDENCE IS LOW IN THE EXACT TIMING AND
PLACEMENT. SEVERE STRAIGHT LINE WINDS WILL BE POSSIBLE ALONG WITH
HEAVY RAIN AND BRIEF IFR CONDITIONS. VFR CONDITIONS ARE EXPECTED TO
RETURN BY AROUND 00Z AND CONTINUE THROUGH THE OVERNIGHT HOURS AS THE
WARM FRONT LIFTS NORTH AND MID LEVEL HEIGHTS RISE.

//DTW THRESHOLD THREATS...

* THERE IS HIGH CONFIDENCE THAT THUNDERSTORMS WILL IMPACT THE
TERMINAL BETWEEN 19-23Z.

* THERE IS HIGH CONFIDENCE CEILINGS WILL DROP BELOW 2000FT THIS
AFTERNOON WITH LARGE THUNDERSTORM ACTIVITY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH...MIZ060-MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-
     MIZ075-MIZ076-MIZ082-MIZ083...UNTIL 2 AM MONDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...HLO
LONG TERM....KURIMSKI
MARINE.......HLO
AVIATION.....AGD

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 29, 1:44 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
144 PM EDT SUN MAY 29 2011

MIZ060>063-068>070-075-076-082-083-301745-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
144 PM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT THROUGH THIS EVENING. A FLOOD WATCH
IS IN EFFECT UNTIL LATE TONIGHT. THUNDERSTORMS WILL MOVE INTO
SOUTHEAST LOWER MICHIGAN THIS AFTERNOON AND EVENING...AFFECTING
THE AREA AFTER 2 PM. THESE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...LARGE HAIL TO
ONE INCH IN DIAMETER...AND TORRENTIAL RAINFALL. TORNADO DEVELOPMENT
IS ALSO POSSIBLE WITH THE STRONGEST STORMS. STORM MOTION WILL BE
TOWARD THE NORTHEAST AT 45 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WARM FRONT WILL USHER HOT AND AND HUMID AIR INTO SOUTHEAST
MICHIGAN FOR MONDAY AND TUESDAY. TEMPERATURES WILL MAKE A RUN AT
90 BY MONDAY AFTERNOON AND WILL LIKELY REACH THE LOWER 90S IN
SEVERAL LOCATIONS TUESDAY AFTERNOON.

THE NEXT COLD FRONT IS DUE TO MOVE THROUGH THE REGION TUESDAY
NIGHT. THIS WILL BRING ANOTHER CHANCE OF THUNDERSTORMS BEFORE THE
FRONT EXITS TO OUR SOUTH AND EAST BY SUNRISE WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS BEEN REQUESTED.

MIZ053>055-301745-
SAGINAW-TUSCOLA-SANILAC-
144 PM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT THROUGH THIS EVENING. THUNDERSTORMS
WILL MOVE INTO SOUTHEAST LOWER MICHIGAN THIS AFTERNOON AND
EVENING...AFFECTING THE AREA AFTER 2 PM. THESE STORMS WILL HAVE
THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 70
MPH...LARGE HAIL TO ONE INCH IN DIAMETER...AND TORRENTIAL
RAINFALL. TORNADO DEVELOPMENT IS ALSO POSSIBLE WITH THE STRONGEST
STORMS. STORM MOTION WILL BE TOWARD THE NORTHEAST AT 45 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WARM FRONT WILL USHER HOT AND AND HUMID AIR INTO SOUTHEAST
MICHIGAN FOR MONDAY AND TUESDAY. TEMPERATURES WILL MAKE A RUN AT
90 BY MONDAY AFTERNOON AND WILL LIKELY REACH THE LOWER 90S IN
SEVERAL LOCATIONS TUESDAY AFTERNOON.

THE NEXT COLD FRONT IS DUE TO MOVE THROUGH THE REGION TUESDAY
NIGHT. THIS WILL BRING ANOTHER CHANCE OF THUNDERSTORMS BEFORE THE
FRONT EXITS TO OUR SOUTH AND EAST BY SUNRISE WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS BEEN REQUESTED.

MIZ047>049-301745-
MIDLAND-BAY-HURON-
144 PM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON THROUGH LATE TONIGHT.
THESE STORMS HAVE A SLIGHT CHANCE OF PRODUCING SEVERE WEATHER AS
THEY TRACK TO THE NORTHEAST AT 45 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WARM FRONT WILL USHER HOT AND AND HUMID AIR INTO SOUTHEAST
MICHIGAN FOR MONDAY AND TUESDAY. TEMPERATURES WILL MAKE A RUN AT
90 BY MONDAY AFTERNOON AND WILL LIKELY REACH THE LOWER 90S IN
SEVERAL LOCATIONS TUESDAY AFTERNOON.

THE NEXT COLD FRONT IS DUE TO MOVE THROUGH THE REGION TUESDAY
NIGHT. THIS WILL BRING ANOTHER CHANCE OF THUNDERSTORMS BEFORE THE
FRONT EXITS TO OUR SOUTH AND EAST BY SUNRISE WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND THIS EVENING.

LCZ422-423-460-LEZ444-LHZ442-443-463-464-301745-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
144 PM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT THROUGH THIS EVENING. THUNDERSTORMS
WILL MOVE INTO SOUTHEAST LOWER MICHIGAN THIS AFTERNOON AND
EVENING...AFFECTING THE AREA AFTER 2 PM. THESE STORMS WILL HAVE
THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 KNOTS...LARGE
HAIL TO ONE INCH IN DIAMETER...AND TORRENTIAL RAINFALL. TORNADO
DEVELOPMENT IS ALSO POSSIBLE WITH THE STRONGEST STORMS. STORM
MOTION WILL BE TOWARD THE NORTHEAST AT 40 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE WARM FRONT WILL USHER HOT AND AND HUMID AIR INTO SOUTHEAST
MICHIGAN FOR MONDAY AND TUESDAY. TEMPERATURES OVER LAND AREAS WILL
MAKE A RUN AT 90 BY MONDAY AFTERNOON AND WILL LIKELY REACH THE
LOWER 90S IN SEVERAL LOCATIONS TUESDAY AFTERNOON.

THE NEXT COLD FRONT IS DUE TO MOVE THROUGH THE REGION TUESDAY
NIGHT. THIS WILL BRING ANOTHER CHANCE OF THUNDERSTORMS BEFORE THE
FRONT EXITS TO OUR SOUTH AND EAST BY SUNRISE WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION HAS BEEN REQUESTED.

LHZ421-422-441-462-301745-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
144 PM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON THROUGH LATE TONIGHT.
THESE STORMS HAVE A SLIGHT CHANCE OF PRODUCING SEVERE WEATHER AS
THEY TRACK TO THE NORTHEAST AT 45 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE NEXT COLD FRONT IS DUE TO MOVE THROUGH THE REGION TUESDAY
NIGHT. THIS WILL BRING ANOTHER CHANCE OF THUNDERSTORMS BEFORE THE
FRONT EXITS TO OUR SOUTH AND EAST BY SUNRISE WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND THIS EVENING.

LHZ361>363-301745-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
144 PM EDT SUN MAY 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE LIKELY BY LATE AFTERNOON AND THROUGH LATE
TONIGHT. THESE STORMS WILL TRACK TO THE NORTHEAST AT 40 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE NEXT COLD FRONT IS DUE TO MOVE THROUGH THE REGION TUESDAY
NIGHT. THIS WILL BRING ANOTHER CHANCE OF THUNDERSTORMS BEFORE THE
FRONT EXITS TO OUR SOUTH AND EAST BY SUNRISE WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT
ANTICIPATED AT THIS TIME.

HLO/BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, May 29, 4:36 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
436 PM EDT SUN MAY 29 2011

MIZ060>063-068>070-075-076-082-083-292200-
GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-SHIAWASSEE-
ST. CLAIR-WASHTENAW-WAYNE-
436 PM EDT SUN MAY 29 2011

...SPECIAL WEATHER STATEMENT...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG TO SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES
WEST OF LANSING TO 37 MILES SOUTHWEST OF ADRAIN...MOVING EAST AT 60 MPH.

STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING...FREQUENT
DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  LAINGSBURG AND HUDSON BY 500 PM EDT...
  MORENCI AND CLAYTON BY 505 PM EDT...
  PERRY AND ONSTED BY 510 PM EDT...
  BANCROFT AND MANCHESTER BY 515 PM EDT...
  DURAND AND OAK GROVE BY 520 PM EDT...
  GAINES AND DEXTER BY 525 PM EDT...
  SWARTZ CREEK AND WHITMORE LAKE BY 530 PM EDT...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SC
Special weather statement, May 29, 5:09 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
509 PM EDT SUN MAY 29 2011

MIZ060-292200-
SHIAWASSEE MI-
509 PM EDT SUN MAY 29 2011

...SIGNIFICANT WEATHER ADVISORY FOR SHIAWASSEE COUNTY UNTIL 600 PM
EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAINGSBURG TO 6
MILES SOUTH OF PERRY...AND MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
BENNINGTON AROUND 515 PM EDT.
BYRON AND BANCROFT AROUND 520 PM EDT.
CARLAND...VERNON...OWOSSO...DURAND AND CORUNNA AROUND 525 PM EDT.
HENDERSON AROUND 530 PM EDT.
JUDDVILLE AROUND 540 PM EDT.
NEW LOTHROP AROUND 545 PM EDT.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA UNTIL 800 PM. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KURIMSKI
Special weather statement, May 29, 5:10 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
510 PM EDT SUN MAY 29 2011

MIZ053>055-060>063-069-292215-
GENESEE-LAPEER-OAKLAND-SAGINAW-SANILAC-SHIAWASSEE-ST. CLAIR-TUSCOLA-
510 PM EDT SUN MAY 29 2011

...SPECIAL WEATHER STATEMENT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE AREA AND
MOVING IN FROM THE WEST.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCALIZDED FLOODING IS POSSIBLE WITH SOME OF THESE STORMS.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SC
Local storm report, May 29, 5:43 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
543 PM EDT SUN MAY 29 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     TEMPERANCE              41.77N 83.57W
05/29/2011                   MONROE             MI   TRAINED SPOTTER

            MULTIPLE 3 INCH BRANCHES DOWN, HEAVY RAIN.

&&

MOSTEIKO

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:26 AM EDTFlood WatchDTXGenesee, Lapeer, Lenawee, Livingston, Macomb, Monroe and 5 more8 hr
May 29, 4:41 PM EDTSevere Thunderstorm WarningDTXLenawee69 min
May 29, 4:55 PM EDTTornado WarningDTXLenawee56 min
May 29, 5:02 PM EDTTornado WarningDTXLivingston, Washtenaw53 min
May 29, 5:04 PM EDTSpecial Marine WarningDTX71 min
May 29, 5:18 PM EDTSevere Thunderstorm WarningDTXMonroe87 min
May 29, 5:22 PM EDTTornado WarningDTXGenesee, Shiawassee83 min
May 29, 5:28 PM EDTSevere Thunderstorm WarningDTXOakland77 min
May 29, 5:30 PM EDTSpecial Marine WarningDTX75 min
May 29, 5:36 PM EDTTornado WarningDTXMonroe45 min
May 29, 5:47 PM EDTTornado WarningDTXOakland42 min
May 29, 5:55 PM EDTFlash Flood WarningDTXShiawassee2 hr
May 29, 5:57 PM EDTSevere Thunderstorm WarningDTXLapeer78 min
May 29, 6:13 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair36 min
May 29, 6:16 PM EDTSpecial Marine WarningDTX66 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.